Alert archive / Montana / Wind Advisories in 2013

Wind Advisory 21, NWS Billings, MT

December 14, 2013Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 14, 2013, 9:43 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2013, 9:43 AM MST (16:43 UTC)
Expired
Dec 16, 2013, 3:00 PM MST
In force
53 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 4.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2013-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2013-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 141643
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
943 AM MST SAT DEC 14 2013

MTZ028-063-151645-
/O.UPG.KBYZ.HW.A.0002.000000T0000Z-131216T2200Z/
/O.EXB.KBYZ.HW.W.0005.000000T0000Z-131217T0600Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
943 AM MST SAT DEC 14 2013

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST MONDAY.

* TIMING...WINDS WILL INCREASE IN INTENSITY THIS AFTERNOON... WITH
  THE STRONGEST WINDS OCCURRING TONIGHT THROUGH MONDAY.

* WINDS...STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60
  MPH.

* IMPACTS...DANGEROUS CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL
  CONDITIONS ALONG HIGHWAY 191 BETWEEN BIG TIMBER AND JUDITH
  GAP...ALSO ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND LIVINGSTON.
  TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-151645-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-131216T2200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
943 AM MST SAT DEC 14 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST MONDAY...

* TIMING...WINDS WILL INTENSIFY TODAY...WITH THE STRONGEST WINDS
  OCCURRING SUNDAY MORNING AND MONDAY MORNING.

* WINDS...VERY STRONG SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS
  TO 75 MPH.

* IMPACTS...DANGEROUS CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL
  CONDITIONS ALONG HIGHWAY 191 BETWEEN BIG TIMBER AND JUDITH
  GAP...ALSO ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND LIVINGSTON.
  TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ041-151645-
/O.UPG.KBYZ.HW.A.0002.000000T0000Z-131216T2200Z/
/O.NEW.KBYZ.WI.Y.0021.131214T1643Z-131217T0600Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
943 AM MST SAT DEC 14 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST MONDAY.

* TIMING...WINDS WILL INCREASE IN INTENSITY THIS AFTERNOON... WITH
  THE STRONGEST WINDS OCCURRING TONIGHT THROUGH MONDAY.

* WINDS...STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60
  MPH.

* IMPACTS...DANGEROUS CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL
  CONDITIONS ALONG HIGHWAY 191 BETWEEN BIG TIMBER AND JUDITH
  GAP...ALSO ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND LIVINGSTON.
  TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
6 follow-up statements
000 
WWUS75 KBYZ 142159
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
259 PM MST SAT DEC 14 2013

MTZ065-066-152200-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-131216T2200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
259 PM MST SAT DEC 14 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST MONDAY...

* TIMING...WINDS WILL INTENSIFY OVERNIGHT...WITH THE STRONGEST
  WINDS OCCURRING SUNDAY MORNING AND MONDAY MORNING.

* WINDS...SOUTHWEST WINDS HAVE GUSTED TO 60 MPH THIS AFTERNOON AND
  WILL STRENGTHEN OVERNIGHT TO 40 TO 55 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...DANGEROUS CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL 
  CONDITIONS ALONG HIGHWAY 191 BETWEEN BIG TIMBER AND JUDITH 
  GAP...ALSO ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND 
  LIVINGSTON. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ028-063-152200-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-131217T0600Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
259 PM MST SAT DEC 14 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST MONDAY...

* TIMING...STRONG WINDS WILL CONTINUE OVERNIGHT... WITH THE
  STRONGEST WINDS OCCURRING TONIGHT THROUGH MONDAY.

* WINDS...STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL 
  CONDITIONS ALONG HIGHWAY 191 BETWEEN BIG TIMBER AND JUDITH 
  GAP...ALSO ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND 
  LIVINGSTON. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ041-152200-
/O.CON.KBYZ.WI.Y.0021.000000T0000Z-131217T0600Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
259 PM MST SAT DEC 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST MONDAY...

* TIMING...WINDS WILL INCREASE IN INTENSITY THIS AFTERNOON... 
  WITH THE STRONGEST WINDS OCCURRING TONIGHT THROUGH MONDAY. 

* WINDS...STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 
  60 MPH. 

* IMPACTS...DANGEROUS CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL 
  CONDITIONS ALONG HIGHWAY 191 BETWEEN BIG TIMBER AND JUDITH 
  GAP...ALSO ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND 
  LIVINGSTON. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
000 
WWUS75 KBYZ 151126
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
426 AM MST SUN DEC 15 2013

MTZ065-066-161130-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-131216T2200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
426 AM MST SUN DEC 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST MONDAY...

* TIMING...VERY STRONG WINDS WILL CONTINUE AT TIMES THROUGH MONDAY
  MORNING...WITH THE STRONGEST WINDS OCCURRING THIS MORNING AND
  MONDAY MORNING.

* WINDS...SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH
  WILL CONTINUE AT TIMES THROUGH MONDAY MORNING. 

* IMPACTS...DANGEROUS CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL
  CONDITIONS ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND LIVINGSTON
  AND LOCAL ROADS NEAR NYE. TRAVEL WILL BE DANGEROUS FOR HIGH
  PROFILE AND LIGHT WEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ028-063-161130-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-131217T0600Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
426 AM MST SUN DEC 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST MONDAY...

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH MONDAY
  EVENING.

* WINDS...WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL
  CONDITIONS ALONG HIGHWAY 191 BETWEEN BIG TIMBER AND JUDITH GAP.
  TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ041-161130-
/O.CON.KBYZ.WI.Y.0021.000000T0000Z-131217T0600Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
426 AM MST SUN DEC 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST MONDAY...

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH MONDAY
  EVENING.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL
  CONDITIONS ALONG HIGHWAY 191 FROM BIG TIMBER NORTHWARD...ALSO
  ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND LIVINGSTON. TRAVEL
  WILL BE DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
000 
WWUS75 KBYZ 151634
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
934 AM MST SUN DEC 15 2013

MTZ065-066-161645-
/O.CAN.KBYZ.HW.W.0005.000000T0000Z-131216T2200Z/
/O.EXB.KBYZ.WI.Y.0021.000000T0000Z-131216T2200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
934 AM MST SUN DEC 15 2013

...HIGH WIND WARNING DOWNGRADED TO WIND ADVISORY...
...WIND ADVISORY IN EFFECT UNTIL 3 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST MONDAY. 

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH MONDAY 
  EVENING. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 TO 65 MPH.

* IMPACTS...TRAVEL ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND
  LIVINGSTON WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ028-063-161645-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-131217T0600Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
934 AM MST SUN DEC 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST MONDAY...

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH MONDAY 
  EVENING. 

* WINDS...WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS
  ALONG HIGHWAY 191 BETWEEN BIG TIMBER AND JUDITH GAP. TRAVEL WILL
  BE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ041-161645-
/O.CON.KBYZ.WI.Y.0021.000000T0000Z-131217T0600Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
934 AM MST SUN DEC 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST MONDAY...

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH MONDAY 
  EVENING. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS
  ALONG HIGHWAY 191 FROM BIG TIMBER NORTHWARD...ALSO ALONG
  INTERSTATE 90 BETWEEN BIG TIMBER AND LIVINGSTON. TRAVEL WILL BE
  DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
000 
WWUS75 KBYZ 152154
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
254 PM MST SUN DEC 15 2013

MTZ028-063-162200-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-131217T0600Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
254 PM MST SUN DEC 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST MONDAY...

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH MONDAY 
  EVENING. 

* WINDS...WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS 
  ALONG HIGHWAY 191 BETWEEN BIG TIMBER AND JUDITH GAP. TRAVEL 
  WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-162200-
/O.CON.KBYZ.WI.Y.0021.000000T0000Z-131216T2200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
254 PM MST SUN DEC 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST MONDAY...

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH MONDAY 
  EVENING. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 TO 65 
  MPH.

* IMPACTS...TRAVEL ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND 
  LIVINGSTON WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ041-162200-
/O.CON.KBYZ.WI.Y.0021.000000T0000Z-131217T0600Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
254 PM MST SUN DEC 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST MONDAY...

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH MONDAY 
  EVENING. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...CROSSWINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS 
  ALONG HIGHWAY 191 FROM BIG TIMBER NORTHWARD...ALSO ALONG 
  INTERSTATE 90 BETWEEN BIG TIMBER AND LIVINGSTON. TRAVEL WILL 
  BE DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
000 
WWUS75 KBYZ 161117
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
417 AM MST MON DEC 16 2013

MTZ028-063-161230-
/O.CAN.KBYZ.HW.W.0005.000000T0000Z-131217T0600Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
417 AM MST MON DEC 16 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

HIGH WINDS ARE NO LONGER EXPECTED FOR THE REMAINDER OF TODAY AND
TONIGHT. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED.
HOWEVER...VERY STRONG WINDS MAY RETURN AGAIN TUESDAY AFTERNOON
INTO TUESDAY NIGHT. PLEASE MONITOR THE LATEST FORECAST FOR THE
POSSIBILITY OF ANOTHER WIND EVENT.

$$

MTZ041-161230-
/O.CAN.KBYZ.WI.Y.0021.000000T0000Z-131217T0600Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
417 AM MST MON DEC 16 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

ADVISORY WIND CRITERIA IS NO LONGER EXPECTED TODAY AND TONIGHT.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...STRONG
WINDS MAY RETURN AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT.
PLEASE MONITOR THE LATEST FORECAST FOR THE POSSIBILITY OF ANOTHER
WIND EVENT.

$$

MTZ065-066-162200-
/O.CON.KBYZ.WI.Y.0021.000000T0000Z-131216T2200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
417 AM MST MON DEC 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* TIMING...STRONG WINDS WILL CONTINUE AT TIMES THROUGH EARLY THIS
  AFTERNOON.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...TRAVEL ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND
  LIVINGSTON AS WELL AS LOCAL ROADS NEAR NYE WILL EXPERIENCE
  SUDDEN AND DANGEROUS CROSSWINDS AT TIMES. TRAVEL WILL BE
  DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
000 
WWUS75 KBYZ 162158
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
258 PM MST MON DEC 16 2013

MTZ065-066-172200-
/O.EXP.KBYZ.WI.Y.0021.000000T0000Z-131216T2200Z/
/O.NEW.KBYZ.WI.Y.0022.131217T0900Z-131218T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
258 PM MST MON DEC 16 2013

...WIND ADVISORY IN EFFECT FROM 2 AM TUESDAY TO NOON MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TUESDAY TO NOON MST
WEDNESDAY. 

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING...FOLLOWING A
  PERIOD OF SOMEWHAT LOWER WINDS THIS EVENING.

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH.

* IMPACTS...DANGEROUS CROSSWINDS AND DIFFICULT TRAVEL FOR HIGH
  PROFILE VEHICLES....INCLUDING ALONG INTERSTATE 90 BETWEEN BIG
  TIMBER AND LIVINGSTON AND ON LOCAL ROADS NEAR NYE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ041-172200-
/O.NEW.KBYZ.WI.Y.0022.131217T1300Z-131218T1900Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
258 PM MST MON DEC 16 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON MST
WEDNESDAY. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS AND DIFFICULT TRAVEL FOR HIGH
  PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 90 BETWEEN BIG
  TIMBER AND LIVINGSTON AND ON HIGHWAY 191 NORTH OF BIG TIMBER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ028-172200-
/O.NEW.KBYZ.HW.A.0003.131217T1300Z-131218T1900Z/
SOUTHERN WHEATLAND-
INCLUDING THE CITY OF...HARLOWTON
258 PM MST MON DEC 16 2013

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING. 

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60
  MPH ARE POSSIBLE...ESPECIALLY TUESDAY AND TUESDAY NIGHT.

* IMPACTS...DANGEROUS CROSSWINDS MAY OCCUR AND TRAVEL MAY BE
  DIFFICULT FOR HIGH PROFILE VEHICLES...INCLUDING ON HIGHWAY 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...BUT ITS OCCURRENCE IS NOT CERTAIN. STAY TUNED
TO THE LATEST FORECASTS.


&&

$$

HTTP://WEATHER.GOV/BILLINGS

CJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:18 AM MST, 6 hours 25 minutes earlier.

Area forecast discussion, Dec 14, 3:18 AM MST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
318 AM MST SAT DEC 14 2013

.SHORT TERM...VALID FOR TDY AND SUN...

MAIN FORECAST CHALLENGE FOR THE WEEKEND CONTINUES TO BE HIGH WIND
PROBABILITIES FOR THE LIVINGSTON AND NYE AREAS...AS WELL AS
HARLOWTON AND JUDITH GAP. HIGH PRESSURE WILL BE SITUATED OVER THE
WESTERN STATES WITH ITS AXIS OVER THE PACIFIC NORTHWEST REGION
RESULTING IN A NORTHWEST FLOW ALOFT ACROSS MONTANA. UPPER FLOW
REMAINS FAST WITH A FEW WEAK DISTURBANCES MOVING OVERHEAD.
HOWEVER...MOISTURE WILL BE LACKING SO NOT EXPECTING ANY PRECIP
TODAY THROUGH SUNDAY WITH THE EXCEPTION OF SOME SNOW SHOWER
ACTIVITY FOR THE MOUNTAINS.

A STRONG JET STREAK WILL BEGIN TO MOVE OVER THE FORECAST AREA
LATER TODAY CONTINUING INTO THE DAY MONDAY. IN ADDITION...SURFACE
HIGH PRESSURE OVER IDAHO COMBINED WITH SURFACE LOW PRESSURE MOVING
ACROSS SOUTHERN CANADA WILL SET UP LEE-SIDE TROUGHING ACROSS OUR
FORECAST AREA. PRESSURE GRADIENTS WILL BE VERY TIGHT ACROSS THE
LIVINGSTON AREA BUT NOT IN THE OPTIMAL PERPENDICULAR ORIENTATION
ACROSS THE PARADISE VALLEY. BUT GIVEN THE TIGHTNESS OF THE
GRADIENT AND THE VERY COLD AIR IN THE YELLOWSTONE PARK
REGION...VERY STRONG WINDS ARE STILL EXPECTED...ESPECIALLY LATE
TONIGHT THROUGH SUNDAY NIGHT WHEN GUIDANCE IS SHOWING SUSTAINED
WINDS APPROACHING 50 MPH. 700MB WINDS ARE AROUND 50KTS BUT NOT
LINKED TOO WELL WITH 850MB WINDS...ESPECIALLY FURTHER NORTH ACROSS
WHEATLAND COUNTY. ALTHOUGH LAPSE RATES WILL BE STEEP SUNDAY INTO
SUNDAY NIGHT FOR THIS AREA. AS A RESULT...HAVE UPGRADED THE HIGH
WIND WATCH TO A HIGH WIND WARNING FOR THE LIVINGSTON/NYE AREAS BUT
WILL LEAVE THE WATCH IN PLACE FOR THE HARLOWTON AND JUDITH GAP
AREAS AND SEE HOW MODEL DATA UNFOLDS TODAY. TEMPERATURES WILL BE
ABOVE NORMAL TODAY AND SUNDAY FOR MOST LOCATIONS WITH READINGS IN
THE 30S AND 40S. HOOLEY

.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...

CONFIDENCE GROWING FOR A PERIOD OF MILD WEATHER TO START THE
EXTENDED...FOLLOWED BY AN ARCTIC SURGE TO END IT. DID NOT MAKE
MAJOR ADJUSTMENTS TO THE FORECAST BUT DID ADJUST TEMPERATURES UP A
TOUCH FOR THE MONDAY THROUGH WEDNESDAY TIME FRAME.

SLIGHTLY NORTHWEST FLOW ALOFT MONDAY AND TUESDAY WILL TURN ZONAL
FOR WEDNESDAY. A TIGHT SURFACE PRESSURE GRADIENT WILL KEEP STRONG
WINDS GOING OVER THE WEST EARLY MONDAY. THE GRADIENT RELAXES
MONDAY AFTERNOON BUT OVERALL DOWNSLOPE FLOW CONTINUES FOR MILD
CONDITIONS. SHORTWAVE ENERGY STAYS MAINLY TO THE NORTH AND THUS
SHOULD HAVE A DRY FORECAST WITH THE EXCEPTION OF A SLIGHT CHANCE
OF MOUNTAIN SNOW SHOWERS OVER THE WEST AND NORTHWEST FACING
SLOPES. ATTENTION THEN TURNS TO THE NEXT ARCTIC INTRUSION.

AN UPPER TROUGH DIGS INTO THE GREAT BASIN THURSDAY. THIS ALLOWS
ARCTIC AIR TO PUSH INTO THE AREA WEDNESDAY NIGHT. MODELS HAVE
SLOWED JUST A TOUCH WITH THE ONSET OF THE COLD AIR BUT IMAGINE
THIS WILL WAFFLE BY 6 TO 12 HOURS FOR A FEW DAYS UNTIL A HARD
TIMING CAN BE ESTABLISHED. A STRONG OVER RUNNING EVENT AIDED BY
UPSLOPE FLOW WILL PROVIDE SNOWFALL LATE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. SYSTEM APPEARS MORE PROGRESSIVE THAN THE PREVIOUS
ARCTIC AS LOW LEVELS TURN DOWNSLOPE BY FRIDAY AFTERNOON WITH THE
SURFACE HIGH SLIDING INTO NORTH DAKOTA. MODELS WERE CONSISTENT ON
THIS AS THE BULK OF THE COLDEST AIR STAYS TO THE EAST. COLDEST
PERIOD LOOKS TO BE THURSDAY NIGHT INTO FRIDAY. TWH

&&

.AVIATION...

WITH THE EXCEPTION OF PATCHY FOG FROM KMLS TO KBHK...VFR
CONDITIONS ARE EXPECTED TODAY. WINDS WILL INCREASE THIS AFTERNOON
AND EVENING AROUND KLVM AND NORTH ALONG THE NORTHERN ROCKY FRONT
RANGE. GUSTS TO 50KTS WILL DEVELOP AT KLVM LATE THIS AFTERNOON AND
THIS EVENING. THESE WINDS WILL BECOME EVEN STRONGER OVERNIGHT AND
EARLY SUNDAY MORNING. WINDS WILL ALSO INCREASE FROM BIG TIMBER TO
HARLOWTON TO JUDITH GAP THIS AFTERNOON WITH THE STRONGEST WINDS
OCCURRING TONIGHT AND SUNDAY WITH GUSTS TO 50KTS EXPECTED. GUSTS
TO 30KTS ARE ANTICIPATED AT KBIL THIS AFTERNOON THROUGH SUNDAY. A
FEW SNOW SHOWERS WILL DEVELOP OVER THE BEARTOOTH/ABSAROKA
MOUNTAINS WHICH WILL CAUSE A FEW OBSCURATIONS. TWH

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY SUN     MON     TUE     WED     THU     FRI
-------------------------------------------------------
BIL 041 033/046 031/043 023/046 023/046 010/014 908/004
    1/N 00/N    01/N    11/B    12/O    46/S    52/S
LVM 041 034/046 034/041 023/049 026/041 008/016 906/901
    1/N 11/N    11/N    11/N    12/O    46/S    63/S
HDN 039 028/046 025/043 016/045 013/046 007/014 912/001
    1/E 00/B    01/B    11/B    12/S    46/S    52/S
MLS 035 022/043 023/041 017/038 014/038 007/008 915/907
    1/B 01/B    11/B    11/B    12/S    46/S    42/S
4BQ 035 025/044 024/042 017/041 015/041 009/011 915/906
    0/B 00/B    01/B    11/B    12/S    36/S    62/S
BHK 026 018/039 024/039 016/035 012/037 007/009 914/908
    0/E 01/B    11/B    11/B    12/S    36/S    32/S
SHR 040 027/045 024/042 017/045 017/046 008/011 912/905
    1/B 00/B    01/B    11/B    12/S    27/S    73/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT THROUGH MONDAY AFTERNOON FOR ZONES
      28-41-63.
     HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST MONDAY FOR ZONES
      65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Dec 14, 3:51 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
351 AM MST SAT DEC 14 2013

MTZ028>042-056>058-063>068-WYZ098-099-151100-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
351 AM MST SAT DEC 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS...WITH GUSTS TO 75 MPH...WILL BE LIKELY IN AND AROUND
LIVINGSTON...NYE AND THE BEARTOOTH FOOTHILLS WITH THE POSSIBILITY
OF HIGH WINDS FOR THE HARLOWTON AND JUDITH GAP AREAS. TRAVEL ALONG
INTERSTATE 90 BETWEEN LIVINGSTON AND SPRINGDALE...HIGHWAY 191...AS
WELL AS ON LOCAL ROADS NEAR NYE WILL BE EXTREMELY DANGEROUS.

IF YOU HAVE TRAVEL PLANS THROUGH THESE AREAS PLEASE CHECK THE
FORECAST AND ROAD CONDITIONS ON A REGULAR BASIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH WINDS...WITH GUSTS TO 75 MPH...WILL BE LIKELY IN AND AROUND
LIVINGSTON...NYE AND THE BEARTOOTH FOOTHILLS SUNDAY INTO MONDAY
AFTERNOON WITH THE POSSIBILITY FOR HIGH WINDS FOR THE HARLOWTON
AND JUDITH GAP AREAS. TRAVEL ALONG INTERSTATE 90 BETWEEN
LIVINGSTON AND SPRINGDALE...HIGHWAY 191...AS WELL AS ON LOCAL
ROADS NEAR NYE WILL BE EXTREMELY DANGEROUS.

IF YOU HAVE TRAVEL PLANS THROUGH THESE AREAS PLEASE CHECK THE
FORECAST AND ROAD CONDITIONS ON A REGULAR BASIS.

MUCH COLDER AIR ALONG WITH SNOW WILL RETURN TO THE REGION BY LATE
NEXT WEEK. THOSE WITH TRAVEL PLANS AND OUTDOOR ACTIVITIES SHOULD
PREPARE FOR THE BITTER COLD ACCORDINGLY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:16 AM MSTHigh Wind WarningBYZGolden Valley, Park, Stillwater, Sweet Grass, Wheatland48 hr

Nearby

Wind Advisories in Montana, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.